Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I started taking b5 cause its suppose to reduce oilyness. Around the same time i started noticing my head hair was a little thinner and that i could see my scalp alot more. Then i read a post on here by a guy who said he had the same thing happen to him and found out b5 stimulates a hormone that causes hair loss. I stopped taking it immediately.

Has this been proven?

If its cause of the b5, will my hair become thicker again or is this permanent? :(

Link to post
Share on other sites

I had the same problem with B5 causing my hair to thin and fall out. It followed a typcial Male Pattern Baldness style rather than generic thinning so I came to the conclusion that either:

* As B5 is reducing the the size of the sebaceous glands, there is an excess of Testosterone and DHT in the blood stream that can no longer bind to the sebaceous gland to stimulate sebum production, so instead binds to the hair follicles.

* B5 either directly or indirectly increases a certain androgen hormone, e.g. DHEA or DHT which as a result causes MPB.

Cheers

Craig

Link to post
Share on other sites

thanks for the reply.

damn...that sucks.

so will it rebound once you stop or is the thinner hair permanent?

I also had a problem with hair thinning while on B5. The strange thing about it, is that I used it for 1,5 year without noticing any hair loss. Actually my hair seemed to get thicker, but after 1, 5 year I had a lot of hair loss. This continued for about 3 months before it stopped. It was very frustrating, and I remember I cried at least twice. I know it's just hair, but my hair is very important for me. I stopped taking B5, and now I only loose the regular amount of hair during a day.

My hair did get very dry at the same time i started lossing hair..I don't think it was male pattern balderness, because my father and grandfather, which is 76!, have got full heads of hair. It also stopped thinning about 3 months after I stopped taking vitamin b5.

My acne got much better during B5, so I don't regret taking it, because your hair will grow out again. But if you notice hair loss I will stop taking it...if you don't want to shave yourself for a long time...

Link to post
Share on other sites

thanks for the reply.

damn...that sucks.

so will it rebound once you stop or is the thinner hair permanent?

I also had a problem with hair thinning while on B5. The strange thing about it, is that I used it for 1,5 year without noticing any hair loss. Actually my hair seemed to get thicker, but after 1, 5 year I had a lot of hair loss. This continued for about 3 months before it stopped. It was very frustrating, and I remember I cried at least twice. I know it's just hair, but my hair is very important for me. I stopped taking B5, and now I only loose the regular amount of hair during a day.

My hair did get very dry at the same time i started lossing hair..I don't think it was male pattern balderness, because my father and grandfather, which is 76!, have got full heads of hair. It also stopped thinning about 3 months after I stopped taking vitamin b5.

My acne got much better during B5, so I don't regret taking it, because your hair will grow out again. But if you notice hair loss I will stop taking it...if you don't want to shave yourself for a long time...

What about girls though? Is it the same for us? I have been taking B5 for 1.5 months and have noticed my hair drying out a little bit. I dont know if I'm losing more hair than usual because I am being paranoid and paying more attention to how much hair I lose in a day, it seems like alot... but I dont know... ugh this sux... stupid side effects.

Link to post
Share on other sites

Are you taking a b complex? You are supposed to take a b complex to counter the side effects.

Yeah... I am taking the B-complex... but I dont know if it's going to stop hairloss?

Link to post
Share on other sites

I took B5 and experienced no hair loss, and I wasn't on any B complex either. I would recommend you try a few brands and see if there's any difference in them.

Link to post
Share on other sites

There is no difference among the brands, especially concerning a side effect as hair loss. B5 is B5, that's just the way it is..It's a vitamin not a medicine, and not everyone experiences hair loss, but a lot of people do. I took an awful lot of B5 for 1,5 year, and I don't think that's very healthy anyhow...

Link to post
Share on other sites
Guest Sebastian_K

Hah reminds me of what i done last year.

I was taking B5 and about two weeks in, i read how it can cause hair loss. I stopped on the spot (no pun intended)

Being bald is one fear of mine. Fuk that, i need my hair.

Link to post
Share on other sites

Wait so.. around the same time you started taking it you noticed your hair getting thin?

I seriously doubt you started losing your hair immediately after taking it.

Link to post
Share on other sites

Wait so.. around the same time you started taking it you noticed your hair getting thin?

I seriously doubt you started losing your hair immediately after taking it.

I doubt that too, Vikster has been on B5 for a long time and she hasnt said anything about hair loss... however she takes a b-complex. If you are afraid of hair loss just take the b-complex with it. If b5 doesnt work with the b-complex after 3-4 months then just quit (slowly of course). I wouldnt risk losing my hair by just taking the B5... just my opinion.

There is no difference among the brands, especially concerning a side effect as hair loss. B5 is B5, that's just the way it is..It's a vitamin not a medicine, and not everyone experiences hair loss, but a lot of people do. I took an awful lot of B5 for 1,5 year, and I don't think that's very healthy anyhow...

Did you clear up on B5? Did you take a b-complex?

Link to post
Share on other sites

Yes, I took a b complex too (but with no biotin), and yes I cleared up very well indeed. Now I have some acne, but I'm 23 now so it's not the way it just to be. I started taking B5 around the age of 21.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×